Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 356, NWS Tulsa, OK

June 17, 20175 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2017, 10:37 AM CDT for 5 counties in Oklahoma. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2017, 10:37 AM CDT (15:37 UTC)
Expired
Jun 17, 2017, 11:15 AM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK, McIntosh County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 10:50 AM CDTTSTM WND GST 651 W Wilburton, OK
Jun 17, 11:00 AM CDTHAIL 1Panola, OK
Jun 17, 11:20 AM CDTTSTM WND DMGPanola, OKBARN DAMAGED/DESTROYED IN PANOLA. TREE DAMAGE ALL ACROSS LATIMER COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1863 J/kg
Mixed-layer CIN
-439 J/kg
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

529 
WUUS54 KTSA 171537
SVRTSA
OKC061-077-079-091-121-171615-
/O.NEW.KTSA.SV.W.0356.170617T1537Z-170617T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1037 AM CDT SAT JUN 17 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Haskell County in southeastern Oklahoma...
  South central McIntosh County in southeastern Oklahoma...
  Latimer County in southeastern Oklahoma...
  Central Le Flore County in southeastern Oklahoma...
  Eastern Pittsburg County in southeastern Oklahoma...

* Until 1115 AM CDT

* At 1036 AM CDT, severe thunderstorms were located along a line
  extending from near Bokoshe to 4 miles west of Red Oak to Canadian,
  moving south at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Wilburton...                      Hartshorne...
  Talihina...                       Wister...
  Quinton...                        Keota...
  Red Oak...                        McCurtain...
  Bokoshe...                        Crowder...
  Fanshawe...                       Alderson...
  Kinta...                          Canadian...
  Talimena State Park...            Higgins...
  Mc Curtain...                     Whitesboro...
  Lequire...                        Damon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3470 9570 3529 9568 3521 9518 3530 9473
      3469 9460 3468 9518
TIME...MOT...LOC 1536Z 003DEG 19KT 3519 9480 3497 9515 3518 9566 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
831 
WWUS54 KTSA 171601
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1101 AM CDT SAT JUN 17 2017

OKC091-171611-
/O.CAN.KTSA.SV.W.0356.000000T0000Z-170617T1615Z/
McIntosh OK-
1101 AM CDT SAT JUN 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MCINTOSH COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.Therefore the warning has been cancelled.

LAT...LON 3470 9570 3512 9568 3514 9519 3510 9470
      3469 9460 3468 9518
TIME...MOT...LOC 1601Z 003DEG 19KT 3507 9481 3485 9516 3506 9567 

$$

OKC061-077-079-121-171615-
/O.CON.KTSA.SV.W.0356.000000T0000Z-170617T1615Z/
Haskell OK-Latimer OK-Le Flore OK-Pittsburg OK-
1101 AM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR SOUTHWESTERN HASKELL...LATIMER...SOUTHWESTERN LE FLORE AND
SOUTHEASTERN PITTSBURG COUNTIES...

At 1101 AM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Bokoshe to 5 miles west of Bengal to
4 miles south of Crowder, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Wilburton...                      Hartshorne...
Talihina...                       Wister...
Quinton...                        Red Oak...
Crowder...                        Fanshawe...
Alderson...                       Kinta...
Talimena State Park...            Higgins...
Whitesboro...                     Lequire...
Damon...                          Bengal...
Blocker...                        Yanush...
Robbers Cave State Park...        Lake Wister State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3470 9570 3512 9568 3514 9519 3510 9470
      3469 9460 3468 9518
TIME...MOT...LOC 1601Z 003DEG 19KT 3507 9481 3485 9516 3506 9567 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:22 AM CDT, 15 minutes earlier.

Area forecast discussion, Jun 17, 10:22 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1022 AM CDT Sat Jun 17 2017

.DISCUSSION...
Small complex of severe storms continues to move south southeast
across east central OK this morning. Storms should begin to
weaken/dissipate towards the noon hour. Haver updated pops to
reflect current trends...mostly in raising pops across EC and SE
OK...as those locations will be in the likely track of the
complex. Have adjusted sky condition as well...and expect clouds
to thin by early afternoon...especially rain free locations across
northeast Oklahoma. Will leave heat headlines as they are for now
as much of the area that will remain rain free will not have
afternoon temperatures impacted by current cloud cover.

Updated ZFP/AFM/ZFP out shortly.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053-058-062-
     063-067-068-070>076.

     Excessive Heat Warning until 9 PM CDT this evening for
     OKZ054>057-059>061-064>066.

AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.

&&

SHORT TERM...23
LONG TERM....99
Hazardous weather outlook, Jun 17, 9:53 AM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
953 AM CDT Sat Jun 17 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
953 AM CDT Sat Jun 17 2017

...SEVERE WEATHER POTENTIAL THIS MORNING...
...DANGEROUS HEAT EXPECTED THIS AFTERNOON...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing through the morning...then again late evening

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing through the morning...then again tonight.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Late Morning.

	AREA AT GREATEST RISK...Northwest of a Vinita to Okemah Line.

DISCUSSION...

A complex of thunderstorms continues to move south southeast across
portions of far eastern Oklahoma as of mid morning. This complex of
storms will remain capable of producing severe wind through late
morning...along with marginally severe hail as they track across
east central and far southeast Oklahoma. Storms are expected to
weaken towards the noon hour.

Hot and humid conditions are expected again today, especially across
rain free areas. Heat index values in excess of 105 degrees over a
large portion of eastern Oklahoma and west central Arkansas can be
expected. As clouds thin this afternoon, part of northeast Oklahoma
will likely see heat indices over 110 degrees.

Later this evening, a cold front will move into northeast Oklahoma
and northwest Arkansas and will bring a good chance of showers and
thunderstorms. A few storms could be severe with damaging winds and
large hail, along with locally heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
The cold front will slowly move through the area Sunday, with the
threat of showers and thunderstorms and a limited threat of
severe weather shifting south during the day. After a brief cool
down to start next week, hot weather will return mid to late week.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Jun 17, 9:04 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
904 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND GST     1 N TAHLEQUAH           35.93N 94.97W
06/17/2017  M63 MPH          CHEROKEE           OK   EMERGENCY MNGR

            MEASURED 1 MILE EAST OF TAHLEQUAH AIRPORT. POWER OUT IN
            PARTS OF TAHLEQUAH.

&&

AEJ
Local storm report, Jun 17, 10:11 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1011 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     TSTM WND GST     WEBBERS FALLS           35.51N 95.13W
06/17/2017  M67 MPH          MUSKOGEE           OK   MESONET

&&

AEJ
Local storm report, Jun 17, 10:29 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     TSTM WND DMG     WEBBERS FALLS           35.51N 95.13W
06/17/2017                   MUSKOGEE           OK   LAW ENFORCEMENT

            ELECTRIC LINES DOWN ON I-40 BRIDGE NEAR WEBBERS FALLS.
            TIME ESTIMATED BY RADAR.

0907 AM     TSTM WND DMG     3 E FORT GIBSON         35.80N 95.20W
06/17/2017                   MUSKOGEE           OK   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN EAST OF FORT GIBSON. TIME
            ESTIMATED BY RADAR.

&&

AEJ
Local storm report, Jun 17, 10:32 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     TSTM WND DMG     WEBBERS FALLS           35.51N 95.13W
06/17/2017                   MUSKOGEE           OK   EMERGENCY MNGR

            POWER LINES ACROSS HWY 100 IN WEBBERS FALLS. TIME
            ESTIMATED BY RADAR.

&&

AEJ
Local storm report, Jun 17, 10:36 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1036 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     NON-TSTM WND DMG GORE                    35.53N 95.12W
06/17/2017                   SEQUOYAH           OK   EMERGENCY MNGR

            POWER POLE DOWN ON RAY FINE BLVD IN GORE. TIME ESTIMATED
            BY RADAR.

&&

AEJ
Local storm report, Jun 17, 10:37 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     TSTM WND DMG     WEBBERS FALLS           35.51N 95.13W
06/17/2017                   MUSKOGEE           OK   LAW ENFORCEMENT

            ELECTRIC LINES DOWN ON HWY 64 BRIDGE NEAR WEBBERS FALLS.
            TIME ESTIMATED BY RADAR.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:00 AM CDTExcessive Heat WarningTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more12 hr
Jun 17, 5:44 AM CDTSevere Thunderstorm WarningTSAOttawa35 min
Jun 17, 6:14 AM CDTSpecial Weather StatementTSACraig31 min
Jun 17, 6:46 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa44 min
Jun 17, 6:55 AM CDTSpecial Weather StatementTSADelaware35 min
Jun 17, 7:06 AM CDTSpecial Weather StatementTSADelaware39 min
Jun 17, 7:16 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes44 min
Jun 17, 7:27 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa33 min
Jun 17, 8:00 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes60 min
Jun 17, 8:19 AM CDTSpecial Weather StatementTSACherokee, Sequoyah26 min
Jun 17, 8:46 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner44 min
Jun 17, 8:51 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah39 min
Jun 17, 9:23 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Muskogee, Sequoyah52 min
Jun 17, 10:07 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more38 min
Jun 17, 11:12 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha63 min
Jun 17, 12:15 PM CDTSpecial Weather StatementTSAPushmataha60 min
Jun 17, 2:53 PM CDTHeat AdvisoryTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.